Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 50, NWS Melbourne, FL

May 23, 2025Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2025, 3:53 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2025, 3:53 PM EDT (19:53 UTC)
Expired
May 23, 2025, 4:45 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:03 PM EDTHAIL 0.74 Sw Saint Lucie West, FL[delayed report] Spotter reports dime size hail that lasted around 15 minutes in Tradition - Port St Lucie area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WUUS52 KMLB 231953
SVRMLB
FLC085-111-232045-
/O.NEW.KMLB.SV.W.0050.250523T1953Z-250523T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
353 PM EDT Fri May 23 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southwestern St. Lucie County in east central Florida...
  Northwestern Martin County in east central Florida...

* Until 445 PM EDT.

* At 352 PM EDT, a severe thunderstorm was located near Tradition, or
  11 miles southwest of Port Saint Lucie, moving east at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Port Saint Lucie and Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2717 8068 2719 8068 2730 8063 2729 8031
      2707 8040
TIME...MOT...LOC 1952Z 281DEG 12KT 2721 8052 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
4 follow-up statements
958 
WWUS52 KMLB 232003
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
403 PM EDT Fri May 23 2025

FLC085-111-232045-
/O.CON.KMLB.SV.W.0050.000000T0000Z-250523T2045Z/
St. Lucie FL-Martin FL-
403 PM EDT Fri May 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN ST. LUCIE AND NORTHWESTERN MARTIN COUNTIES...

At 403 PM EDT, a severe thunderstorm was located near Tradition, or 9
miles southwest of Port Saint Lucie, moving east at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Port Saint Lucie and Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2717 8068 2719 8068 2730 8062 2729 8031
      2707 8040
TIME...MOT...LOC 2003Z 281DEG 12KT 2720 8048 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
027 
WWUS52 KMLB 232020
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
420 PM EDT Fri May 23 2025

FLC085-232029-
/O.CAN.KMLB.SV.W.0050.000000T0000Z-250523T2045Z/
Martin FL-
420 PM EDT Fri May 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARTIN COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled. Strong thunderstorms 
continue in Martin County, below severe limits, with gusts to around 
40 mph, small hail, and occasional lightning.

LAT...LON 2721 8034 2721 8067 2730 8062 2729 8031
TIME...MOT...LOC 2019Z 251DEG 11KT 2728 8048 

$$

FLC111-232045-
/O.CON.KMLB.SV.W.0050.000000T0000Z-250523T2045Z/
St. Lucie FL-
420 PM EDT Fri May 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN ST. LUCIE COUNTY...

At 419 PM EDT, a severe thunderstorm was located over Tradition, or 7
miles west of Port Saint Lucie, moving east at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Port Saint Lucie and Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2721 8034 2721 8067 2730 8062 2729 8031
TIME...MOT...LOC 2019Z 251DEG 11KT 2728 8048 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Heil
577 
WWUS52 KMLB 232032
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
432 PM EDT Fri May 23 2025

FLC111-232045-
/O.CON.KMLB.SV.W.0050.000000T0000Z-250523T2045Z/
St. Lucie FL-
432 PM EDT Fri May 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTH CENTRAL ST. LUCIE COUNTY...

At 432 PM EDT, a severe thunderstorm was located over Tradition, or
near Port Saint Lucie, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Port Saint Lucie and Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2722 8036 2722 8051 2730 8051 2729 8031
TIME...MOT...LOC 2032Z 268DEG 16KT 2728 8042 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Heil
003 
WWUS52 KMLB 232042
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
442 PM EDT Fri May 23 2025

FLC111-232052-
/O.EXP.KMLB.SV.W.0050.000000T0000Z-250523T2045Z/
St. Lucie FL-
442 PM EDT Fri May 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LUCIE COUNTY
WILL EXPIRE AT 445 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2722 8036 2722 8051 2730 8051 2729 8031
TIME...MOT...LOC 2042Z 281DEG 12KT 2727 8038 

$$

Heil

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:52 PM EDT, 1 minute earlier. Its key messages:

  • Issued at 223 PM EDT Fri May 23 2025
  • Low to medium (20-40%) rain and lightning storm chances this weekend, increasing to around 50% next week
  • Heat and humidity build through the holiday weekend into next week; heat index values approaching 100 Saturday/Sunday, 100-105 next week
Area forecast discussion, May 23, 3:52 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Melbourne FL
352 PM EDT Fri May 23 2025

...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...

.KEY MESSAGES...
Issued at 223 PM EDT Fri May 23 2025

- Low to medium (20-40%) rain and lightning storm chances this
  weekend, increasing to around 50% next week

- Heat and humidity build through the holiday weekend into next
  week; heat index values approaching 100 Saturday/Sunday, 100-105
  next week

&&

.DISCUSSION...
Issued at 223 PM EDT Fri May 23 2025

Thru tonight...Strong to severe storms over southern sections this
afternoon will diminish with sunset. Late morning Cape sounding
shows steep mid level lapse rates (7.7C/km) with cool 500 mb temp
of -10.7C. SPC MRGL risk is warranted south of Orlando with
threat for large hail, damaging winds and possibly a brief tornado
due to increased helicity behind the sea breeze as well as assocd
with localized (sea, lake, outflow) boundary collisions. Strongest
storms should remain inland from the immediate coast but westerly
flow aloft will send anvil debris across the coast with a risk of
lightning strikes well away from rain areas. Gusty outflow may
also push across portions of the intracoastal waters with or
without any rain.

Sat-Sun...A hot and humid holiday weekend as high pressure slowly
builds over the state of Florida. Similar conditions are forecast
each day with highs reaching the low to mid 90s, except upper 80s
immediate coast due to sea breeze effects. Daily opportunities
for isolated to scattered rain and storms. With rising heights,
threat for severe storms looks lower but as moisture spreads
northward, there will be an uptick in humidity with heat index
values forecast to approach or eclipse the 100-degree mark during
peak heating. For those with outdoor plans, especially
individuals sensitive to the heat (including visitors), adequate
cooling/shade and hydration is encouraged. Generally, a 20-40%
chance of rain and storms exists each day (up to 60% from
Kissimmee to Okeechobee), with development focused along the
inland-moving sea breeze. Brief gusty winds, lightning strikes,
and heavy downpours are possible. Lingering activity will wane
after sunset each day.

Mon-Fri...Heat and humidity stay in place next week as high
pressure ridge builds aloft. Highs in the upper 80s/near 90 coast
and low to mid 90s inland are forecast to continue, along with
heat index values pushing higher (100-105F). The trend for
afternoon/evening showers and storms will be more inland-focused,
with a slightly later sea breeze collision and resultant
convection. Model solutions are less clear late week but the
overall synoptic pattern favors increased troughing over the
eastern CONUS. This should weaken the ridge aloft and allow a
frontal boundary to reach FL by Fri, though weakening as it does
so. Nonetheless, this could provide an increase in rain/storm
chances to the area.

&&

.MARINE...
Issued at 223 PM EDT Fri May 23 2025

Generally favorable winds and seas for boating this holiday
weekend. Atlc subtropical ridge axis will remain draped near or
over our southern waters next several days which will produce a
light south flow to start each day with an E/SE sea breeze around
10 knots developing by early aftn near the coast. The primary
threat will be isolated to scattered lightning storms each
afternoon over land that push toward the coast, containing gusty
winds.

&&

.AVIATION...
(18Z TAFs)
Issued at 158 PM EDT Fri May 23 2025

Prevailing VFR is forecast. Scat'd strong/severe storms are forecast
this PM over ECFL (mainly to the S & E of KMCO) as the ECSB converges
with the WCSB and previous storms. VCTS is forecast this PM at
KMCO/KISM/KMLB/KVRB/KFPR/KSUA with TEMPO groups for TSRA between
18Z-21Z at KVRB/KFPR/KSUA. ESE winds at 8-10kts with gusts to
15kts to the E of the Orlando metro & WSW winds at 4-8kts to the W
are forecast to weaken tonight.

&&

.FIRE WEATHER...
Issued at 223 PM EDT Fri May 23 2025

Atlantic ridge axis will remain across south central Florida this
weekend resulting in light southerly flow turning east-southeast
each afternoon behind the sea breeze with speeds 10-15 mph.
Moisture will gradually spread northward eroding the persistent
dry air across northern sections so min RH values there will
gradually rise. Isolated to scattered lightning storms during the
afternoons will produce a threat for fire starts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  91  71  91 /   0  30  10  40
MCO  72  94  73  92 /  10  50  20  50
MLB  73  89  73  88 /  10  40  20  40
VRB  71  90  73  89 /  10  40  20  40
LEE  71  95  73  94 /   0  40  10  50
SFB  71  95  72  94 /   0  40  10  50
ORL  73  95  73  94 /  10  50  10  50
FPR  70  89  72  89 /  20  50  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

DISCUSSION...Kelly
AVIATION...Fehling

In the hours before

Special weather statement, May 23, 2:43 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Fri May 23 2025

FLZ264-231930-
Inland Martin FL-
243 PM EDT Fri May 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARTIN COUNTY THROUGH
330 PM EDT...

At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2709 8061 2721 8054 2721 8043 2719 8033
      2717 8031 2696 8043 2696 8047 2697 8048
TIME...MOT...LOC 1843Z 292DEG 7KT 2711 8050

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Fehling
Local storm report, May 23, 3:25 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
325 PM EDT Fri May 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     Hail             Indiantown              27.04N 80.47W
05/23/2025  M2.00 Inch       Martin             FL   Trained Spotter

            Trained spotter in Indiantown reports hail
            up to 2 inches in diameter.

&&
Special weather statement, May 23, 3:37 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Fri May 23 2025

FLZ159-164-259-264-232015-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
337 PM EDT Fri May 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ST. LUCIE AND CENTRAL
MARTIN COUNTIES THROUGH 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Tradition, or 9 miles northeast of J And S Fish
Camp, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stuart, Palm City, Jensen Beach, North River Shores, and Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2718 8068 2727 8068 2728 8067 2727 8024
      2704 8033
TIME...MOT...LOC 1936Z 282DEG 21KT 2721 8057

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:43 PM EDTSpecial Weather StatementMLBMartin47 min
May 23, 2:49 PM EDTSevere Thunderstorm WarningMLBMartin41 min
May 23, 3:29 PM EDTSevere Thunderstorm Warning Considerable damage threatMLBMartin31 min
May 23, 3:37 PM EDTSpecial Weather StatementMLBMartin38 min
May 23, 4:07 PM EDTSevere Thunderstorm Warning Considerable damage threatMLBSaint Lucie38 min
May 23, 4:41 PM EDTSpecial Weather StatementMLBSaint Lucie34 min
May 23, 5:05 PM EDTSpecial Weather StatementMLBOkeechobee25 min
May 23, 5:11 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.